MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-106; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION

BECTON DICKINSON & CO. (SPARKS) BD PHOENIX¿ PMIC/ID-106; SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Catalog Number 448606
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k020322, k021954, k022172, k023273, k023301, k024152, k030677, k031306, k031679, k031679, k032131, k033784, k033907, k040006, k040106, k040716, k050555, k051689, k053241, k060214, k060217, k060218, k060218, k060493, k082538, k082852, k082913, and k131331.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using the bd phoenix¿ pmic/id- (b)(6) a patient isolate (methicillin-resistant staphylococcus aureus - mrsa) was misidentified as group b strep.Repeat testing was performed causing the isolate to be misidentified twice.The user noted that the isolate did not appear to be a strep therefore, the isolate was tested with a reference laboratory giving the confirmed result of mrsa.No health impact or consequence reported.
 
Additional Manufacturer Narrative
The following fields have been updated with additional information: d10.Device available for eval- yes.D10.Returned to manufacturer on: 11-dec-2024.H3.Device eval by manufacturer- yes.Investigation summary - this complaint is for misidentification of staphylococcus aureus as streptococcus when using phoenix panel pmic/id-106 (catalog number 448606) batch number 4191582.The customer provided panels, an isolate and phoenix generated lab reports for the investigation.The lab reports show identifications of streptococcus agalactiae when using the complaint batch.The customer returned isolate was verified on a bruker maldi biotyper and labeled as s.Aureus.To investigate, customer returned panels, retention panels of the complaint batch and control panels from the same material but a different batch number were tested using customer returned isolate s.Aureus on a phoenix m50 instrument and evaluated for identification results.All panels tested returned the correct identification.This complaint is not confirmed.The batch history record was satisfactory, and no quality notifications were generated during manufacturing and inspection.Complaint trending was performed, and no trends were identified associated with this defect.Bd will continue to monitor for trends and take action as necessary.Please continue to communicate any additional concerns.
 
Event or Problem Description
It was reported while using the bd phoenix¿ pmic/id-106 a patient isolate (methicillin-resistant staphylococcus aureus - mrsa) was misidentified as group b strep.Repeat testing was performed causing the isolate to be misidentified twice.The user noted that the isolate did not appear to be a strep therefore, the isolate was tested with a reference laboratory giving the confirmed result of mrsa.No health impact or consequence reported.

Brand Name
BD PHOENIX¿ PMIC/ID-106
Common Device Name
SYSTEM, TEST, AUTOMATED ANTIMICROBIAL SUSCEPTIBILITY, SHORT INCUBATION
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20896478
Report Number1119779-2024-00975
Device Sequence Number9053693
Product Code LON
UDI-Device Identifier30382904486069
UDI-Public(01)30382904486069(11)240709(17)250701(10)4191582
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
SEE H11
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/01/2025
Device Catalogue Number448606
Device Lot Number4191582
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown